Hail, Trempealeau
- When
- July 3, 5:48 PM CST
- Where
- Trempealeau County, 6 mi E of Galesville
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.083, -91.233
Nickel size hail was reported by the public.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
Nickel size hail was reported by the public.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jul 3, 1:17 PM CST, 4 hours 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 217 PM CDT MON JUL 3 2006 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT THE MAIN CONCERN FOR THIS PACKAGE WILL BE THE SEVERE WEATHER THREAT THIS AFTERNOON AND EVENING. THE JULY 3RD 12Z NAM WAS ABOUT 3-5C TOO DRY WITH THE 850 MB DEW POINTS ACROSS THE UPPER MISSISSIPPI RIVER VALLEY. THIS MAY BE THE REASON WHY THE NAM HAS SLIGHTLY LESSER PRECIPITATION THAN THE GFS THIS AFTERNOON AND EVENING. THE NAM IS SLIGHTLY SLOWER THIS RUN THAN THE 00Z AND 06Z RUNS. MEANWHILE THE GFS HAS BEEN CONTINUED TO BE RATHER CONSISTENT DURING THE PAST 3 RUNS. AT 2 PM...A CANADIAN COLD FRONT EXTENDED FROM MARQUETTE MICHIGAN TO SIOUX FALLS SOUTH DAKOTA. CURRENTLY NO SHOWERS OR THUNDERSTORMS ARE DEVELOPING ALONG THIS FRONT. HOWEVER THERE ARE SOME SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS NORTH CENTRAL IOWA AND SOUTH CENTRAL MINNESOTA AND ACROSS SOUTHERN WISCONSIN. THIS ACTIVITY IS DEVELOPING ALONG THE OLD OUTFLOW BOUNDARY FROM THE CONVECTION ACROSS NORTHERN MINNESOTA AND NORTHERN WISCONSIN THIS MORNING. IT STILL LOOKS LIKE IT WILL BE A RATHER ACTIVE AFTERNOON AND EVENING ACROSS THE FORECAST AREA. THE LATEST WATER VAPOR IMAGERY IS CURRENTLY SHOWING SOME DECENT MID LEVEL DRYING ACROSS EASTERN NORTH DAKOTA...NORTHERN MINNESOTA...AND WESTERN UPPER MICHIGAN. THIS TAKING PLACE BEHIND A STRONG MID LEVEL SHORT WAVE TROUGH. IN ADDITION...THERE IS A WEAKER SHORT WAVE TROUGH MOVING EAST ACROSS SOUTHWEST MINNESOTA AND NORTHWEST IOWA. THIS SYSTEM WILL MOVE EAST ACROSS THE FORECAST AREA BETWEEN 4 PM AND 7 PM. THE WOOD LAKE MINNESOTA PROFILER SHOWS A 70 KNOT 200 MB JET. THIS JET IS FORECAST TO MOVE EAST ACROSS THE FORECAST AREA DURING THIS SAME TIME PERIOD. THE UPPER LEVEL DIVERGENCE ASSOCIATED WITH THE RIGHT ENTRANCE REGION OF THIS JET WILL ENHANCE THE UPPER VERTICAL VELOCITIES ACROSS THE FORECAST AREA. THE EFFECTIVE 0-6 KM BULK SHEAR CURRENTLY RANGES FROM 45 TO 55 KNOTS. THIS WOULD BE SUPPORTIVE OF SOME SUPERCELL DEVELOPMENT. THE CLOUDS HAVE SOMEWHAT LIMITED THE CAPES ACROSS WISCONSIN. EVEN WITH BEING SAID...THE 100 MB MIXED LAYER CAPES ARE STILL IN THE 1000-2000 J/KG RANGE. MEANWHILE WHERE THE SUNSHINE HAS BEEN OUT LONGER ACROSS SOUTH CENTRAL MINNESOTA AND NORTH CENTRAL IOWA...CAPES HAVE CLIMBED INTO THE 2000 TO 3000 J/KG. THE CONVECTIVE INHIBITION IS ALMOST GONE ACROSS THE FORECAST AREA. AS A RESULT...I WOULD NOT BE TOO SURPRISED TO SEE A WATCH BOX ISSUED WITHIN THE NEXT HOUR. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. FROM LATE TONIGHT THROUGH TUESDAY NIGHT...A 1023 MB CANADIAN HIGH WILL BUILD SOUTHEAST ACROSS THE UPPER MISSISSIPPI RIVER VALLEY. MEANWHILE A 500 MB TROUGH WILL BE DIGGING SOUTHWARD INTO THE UPPER MISSISSIPPI RIVER VALLEY AND GREAT LAKES. THIS WILL BRING COOLER AND DRIER AIR INTO THE REGION. THE COOLEST DAY WILL BE LIKELY TUESDAY WHEN 850 MB TEMPERATURES WILL RANGE FROM 10C TO 12C. DUE TO THIS COLDER AIR ALOFT...I LOWERED THE HIGH TEMPERATURES BY 3 TO 5F. THIS MAY NOT BE COOL ENOUGH YET...BUT AT LEAST IT IS A START IN THE RIGHT DIRECTION. ON WEDNESDAY...850 MB TEMPERATURES WILL LIKELY MODERATE BY ABOUT 2C. THIS WILL RESULT IN TEMPERATURES ABOUT 3F WARMER THAN TUESDAY/S HIGH TEMPERATURES. THE LOW TEMPERATURE FORECAST WILL BE RATHER TRICKY ON TUESDAY NIGHT. EVEN THOUGH WE HAVE A VERY DRY AIR MASS IN PLACE...THE COMBINATION OF PLANT EVAPOTRANSPIRATION AND SHORT NIGHTS MAY KEEP US FROM APPROACHING THE DEW POINTS. ON WEDNESDAY...A 500 MB SHORT WAVE TROUGH WILL MOVE SOUTH THROUGH THE GREAT LAKES. THE NAM ACTUALLY GENERATES SOME PRECIPITATION ACROSS NORTHERN WISCONSIN. MEANWHILE THE GFS KEEPS THIS REGION DRY. CONSIDERING THE LIMITED AMOUNT OF LOW LEVEL MOISTURE...I HAVE KEPT OUR DRY FORECAST GOING. .LONG TERM...THURSDAY THROUGH MONDAY THE MEDIUM RANGE MODELS CONTINUE TO SHOW THAT A 500 MB RIDGE WILL BUILD ACROSS THE UPPER MISSISSIPPI RIVER VALLEY ON THURSDAY...AND THEN GRADUALLY FLATTEN OUT SOME AS WE APPROACH SUNDAY INTO MONDAY AS A SERIES OF SHORT WAVES TROUGHS MOVE AROUND THE PERIPHERY OF THIS RIDGE. AS THIS OCCURS...THE ECMWF...GFS...AND GEM MODELS ARE IN VERY GOOD AGREEMENT THAT A COLD FRONT WILL MOVE SLOWLY EAST THROUGH THE REGION FROM SUNDAY NIGHT THROUGH MONDAY. SINCE THE MODELS HAVE BEEN HINTING AT THIS SCENARIO FOR THE LAST TWO DAYS... I HAVE ADDED A CHANCE OF SHOWERS AND THUNDERSTORMS TO THIS TIME PERIOD. FROM THURSDAY THROUGH SATURDAY...850 MB TEMPERATURES WILL GRADUALLY WARM FROM AROUND 14C TO 18C. AS A RESULT...I HAVE KEPT THE GRADUAL INCREASE OF HIGH TEMPERATURES THROUGH THIS TIME PERIOD. ONE THING WHICH WILL HAVE TO BE WATCHED IS THE DRY SOILS. THIS MAY RESULT IN HIGH TEMPERATURES BEING WARMER THAN MOS. THIS WILL BE ESPECIALLY THE CASE IN THE SANDY RIVER VALLEYS. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && BOYNE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 457 PM CDT MON JUL 3 2006 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-041000- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 457 PM CDT MON JUL 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A COLD FRONT BETWEEN 5 PM AND 10 PM...SPREADING FROM SOUTHEAST MINNESOTA INTO SOUTHWEST WISCONSIN AND NORTHEAST IOWA. SOME OF THE STORMS WILL BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. THERE IS A SMALLER THREAT OF ISOLATED TORNADOES... ESPECIALLY EAST OF THE MISSISSIPPI RIVER INTO CENTRAL WISCONSIN. THE SEVERE WEATHER THREAT WILL BE FIRST CONFINED TO A CORRIDOR FROM AUSTIN TO WINONA TO BLACK RIVER FALLS FROM 5 PM TO 7 PM...WITH THESE STORMS SPREADING INTO A DECORAH...LA CROSSE...TO SPARTA CORRIDOR BETWEEN 6 AND 9 PM...AND THEN A OELWEIN TO RICHLAND CENTER CORRIDOR FROM 7 PM THROUGH 10 PM. THE SEVERE WEATHER THREAT SHOULD DIMINISH BY 10 OR 11 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION APPEARS LIKELY ACROSS THE AREA THIS EVENING. SPOTTER GROUPS SHOULD BE READY TO BE ACTIVATED VERY QUICKLY AS STORMS DEVELOP THIS EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. BINAU
The La Crosse radar (KARX), 29 km away, was scanning. The volume nearest the first event began at 23:46 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2006Every state in 2006This day in weather historyWarnings in Wisconsin, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516264.